3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Weight Loss Support

Weight Loss Support Give and get support here!

Reaction to supplements or allergy? Anyone else????

Reply
 
Thread Tools
Old 07-16-2012, 08:36 AM   #1
wishin' for sun!
 
ronni62's Avatar
 
Join Date: Feb 2008
Location: Iowa
Posts: 1,540

S/C/G: 260/see slider/135

Height: 5'1"

Default Reaction to supplements or allergy? Anyone else????

Has anyone tried magnesium citrate or chromium piccolinate supplements? If so, did you have any issues with either of them? Trying to narrow down some weird symptoms I've been having, so eliminating both for a few days to see if it goes away, but it could also be an allergic reaction to something else, so just wondering if anyone else has had ANY kind of issue with either of these supplements.

Thanks!
__________________


3/10/14 Started Atkins @ 199 pounds.
7/18/12 became wheat- and dairy-free @ 235 pounds
Highest weight ever: 260
ronni62 is offline   Reply With Quote
Old 07-16-2012, 08:47 AM   #2
Senior Member
 
kelly315's Avatar
 
Join Date: Jul 2008
Location: Columbus OH
Posts: 2,525

S/C/G: 290/ticker/145

Height: 5'4"

Default

Sometimes it's the adhesive that gets people- some multivitamins make me nauseated and/or get sick because of this.

Always best to see a doctor.
__________________

Started July 1, 2012 @ 290lbs
kelly315 is offline   Reply With Quote
Old 07-16-2012, 09:23 AM   #3
wishin' for sun!
 
ronni62's Avatar
 
Join Date: Feb 2008
Location: Iowa
Posts: 1,540

S/C/G: 260/see slider/135

Height: 5'1"

Default

no adhesives or any other 'fillers' in the supplements and were purchased from a very reputable resource. Both are actually in powder form, as well.
__________________


3/10/14 Started Atkins @ 199 pounds.
7/18/12 became wheat- and dairy-free @ 235 pounds
Highest weight ever: 260
ronni62 is offline   Reply With Quote
Old 07-16-2012, 12:36 PM   #4
Rosebud
 
Justwant2Bhealthy's Avatar
 
Join Date: Jan 2007
Location: Ontario, Canada
Posts: 6,945

S/C/G: 30/Goal Met:L-XL/relosing some

Default

Did you do a google search about these supplements? Some sites will give you a list of possible side effects with them. Best thing is to stop taking them for now and see if they go away. Yes, a pharmacist and doctor may know as well.
__________________
ONE-STEP-AT-A-TIME PHIL 4:13 " I CAN "
YA GOTTA HAVE FAITH KEEP ON, KEEPIN' ON
= 10 lbs ...
115 lbs + 16 Single Sizes Gone Forever! -- 100 lb tumor = ONEDERLAND!
Progress Pics: http://www.3fatchicks.com/forum/look...ml#post4361876
Justwant2Bhealthy is offline   Reply With Quote
Old 07-16-2012, 01:43 PM   #5
wishin' for sun!
 
ronni62's Avatar
 
Join Date: Feb 2008
Location: Iowa
Posts: 1,540

S/C/G: 260/see slider/135

Height: 5'1"

Default

Yep I had done a search and came up with nothing. I'm thinking it may actually be a reaction to my son's new antiperspirant. Many scents cause reactions for me-usually just sneezing or watery eyes, but it's possible the scent is causing the asthma cough and heart palpitations, similar to what pesticides & beestings do to me, along with an unbelievable headache!
__________________


3/10/14 Started Atkins @ 199 pounds.
7/18/12 became wheat- and dairy-free @ 235 pounds
Highest weight ever: 260
ronni62 is offline   Reply With Quote
Old 07-16-2012, 03:22 PM   #6
Rosebud
 
Justwant2Bhealthy's Avatar
 
Join Date: Jan 2007
Location: Ontario, Canada
Posts: 6,945

S/C/G: 30/Goal Met:L-XL/relosing some

Default

OK, I did a search and found that anyone with kidney problems shouldn't take either one. MAGNESIUM is a natural blood thinner so people taking coumadin or other thinners shouldn't take it without asking their doctor first. Anyone with a low heart rate shouldn't take xtra magensium either. The most common side effect is diarrhea.

For the CHROMIUM, there were many more reported side effects, esp concern about kidney failure, low blood sugar side effects, and others like ...

dizzyness, shakes, headaches, nausea, vomiting, skin rashes or blisters, fatigue, loss of appetite, low urine output, bruising, nosebleeds, and sleep disturbances should be reported to a doctor. They really cautioned about taking high does of Chromium.

Here's the link about the Chromium ...

http://altmedicine.about.com/od/herb...iumsideeff.htm
__________________
ONE-STEP-AT-A-TIME PHIL 4:13 " I CAN "
YA GOTTA HAVE FAITH KEEP ON, KEEPIN' ON
= 10 lbs ...
115 lbs + 16 Single Sizes Gone Forever! -- 100 lb tumor = ONEDERLAND!
Progress Pics: http://www.3fatchicks.com/forum/look...ml#post4361876

Last edited by Justwant2Bhealthy : 07-16-2012 at 03:29 PM.
Justwant2Bhealthy is offline   Reply With Quote
Old 07-16-2012, 04:27 PM   #7
On a break with Baby #5
 
Arctic Mama's Avatar
 
Join Date: May 2009
Location: Alaska
Posts: 3,763

S/C/G: 257 /ticker/ 160

Height: 5'3" - I got taller!

Default

I take both supplements. No weird symptoms except some bowel overstimulation, initially, which is very normal with increased doses of magnesium. After a week it gets better.

Both supplements are excellent for insulin support and control for those with metabolic syndrome, but you must be cautious if you are already taking medication for such conditions as it may cause extremely low blood sugar. Normal doses (not exceeding 200 mcg for the Chromium and 400 mg for the Magnesium) are highly unlikely to cause reactions in healthy individuals. But mega dosing on either is not safe or advised, from all I have read.

What symptoms, specifically, are you referring to?
__________________
Taryl - http://www.aurorafiberarts.com/weightloss

Weight loss since Oct 2008:

Last edited by Arctic Mama : 07-16-2012 at 04:31 PM. Reason: Fixed a unit!
Arctic Mama is offline   Reply With Quote
Old 07-16-2012, 09:59 PM   #8
wishin' for sun!
 
ronni62's Avatar
 
Join Date: Feb 2008
Location: Iowa
Posts: 1,540

S/C/G: 260/see slider/135

Height: 5'1"

Default

Arctic Mama-I've been having an asthma-type cough and heart palpitations. Feels a lot like when I've had allergic reaction to beestings or pesticides. I didn't take either supplement today and am still having the problem, although not quite as bad. Don't have any kidney issues or diabetes, so wasn't concerned about those issues (I had read about those somewhere-thanks, Rosebud!) and my blood pressure is ok, so......?

I knew that these were kind of strange for reactions to natural supplements, but then realized my son had changed his antiperspirant at the same time as I started taking the supplements, so I'm eliminating the supplements and waiting to see what happens over the next couple days.

Thanks for all the info!
__________________


3/10/14 Started Atkins @ 199 pounds.
7/18/12 became wheat- and dairy-free @ 235 pounds
Highest weight ever: 260
ronni62 is offline   Reply With Quote
Old 07-19-2012, 10:44 AM   #9
wishin' for sun!
 
ronni62's Avatar
 
Join Date: Feb 2008
Location: Iowa
Posts: 1,540

S/C/G: 260/see slider/135

Height: 5'1"

Default

May have accidentally come up with the answer! After eliminating the supplements and DS3's new BO killer, I was still having the problems, so looked at what I was eating right before the symptoms would start, as it was getting worse after each meal. First, eliminated wheat items and the symptoms began to improve, but still having them at times. Next, eliminated dairy of all kinds. The symptoms are 99% gone and I've dropped nearly 3 pounds in a day and a half!!! And, I'm still eating quite a bit, just no dairy or wheat!

Going to stick with this for a while to see what happens. I can't believe how much more energy I woke up with this morning

Thanks to those of you who tried to help me with this issue!
__________________


3/10/14 Started Atkins @ 199 pounds.
7/18/12 became wheat- and dairy-free @ 235 pounds
Highest weight ever: 260
ronni62 is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
IP Chat - week of Apr 26 - May 2 Teresad Ideal Protein Diet 401 05-03-2010 09:15 PM


All times are GMT -4. The time now is 02:20 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2